Posted by Conundrum on December 3, 2010, at 11:48:53
In reply to Re: TCA's Linked To Cardiovascular risk » Abby Cunningham, posted by ed_uk2010 on December 3, 2010, at 9:09:17
> If your SVT was induced by amitriptyline, it should not recur now that you have stopped amitriptyline. So why the CCB for the rest of your life? You may be able to come off it.
> If you are continuing to suffer arrhythmias in the absence of amitriptyline, that would suggest that amitriptyline was not the cause.
It sounds, to me, like the arrhythmias did not reoccur after stopping amitrip, but that they never stopped after discontinuing amitriptyline.
I don't doubt the possibility of a drug causing long term problems, even after stopping. I've had it happen with fluoxetine and also with an herbal cleanse that permanently altered gut functioning. Drugs are a risky game.
Its nice to say the patient would have developed the disorder on their own and its not the drug, because it makes us feel safer about taking drugs, if we are a patient, and more confident, if we are a doctor prescribing them. My belief is that almost anything can happen when ingesting a potent drug, plant or chemical and the effects can be long lasting.
Complaints: post-SSRI problems: anhedonia, memory and concentration problems, sexual dysfunction. )
Currently taking mirtazapine, tianeptine, and SAM-e